Annali di Matematica Pura ed Applicata

, Volume 102, Issue 1, pp 103–107 | Cite as

A remark on pinched manifolds with boundary

  • Chuan-Chin Hsiung


The well-known homeomorphism- and diffeomorphism-sphere theorems for compact simply connected pinched manifolds without boundary are generalized to pinched manifolds with boundary.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Berger, Les variétés riemanniennes (1/4)-pincées, C. R. Acad. Sci. Paris,250 (1960), pp. 442–444; Ann. Scuola Norm. Sup. Pisa, (3),14 (1960), pp. 161–170.MATHMathSciNetGoogle Scholar
  2. [2]
    E. Brieskorn, Beispiele zur Differentialtopologie von Singularitäten, Invent. Math.,2 (1966–67), pp. 1–14.CrossRefMATHMathSciNetGoogle Scholar
  3. [3]
    J. CheegerD. Gromoll,On the structure of complete manifolds of nonnegative curvature, Ann. of Math.,96 (1972), pp. 413–443.CrossRefMathSciNetGoogle Scholar
  4. [4]
    S. EllenbergN. Steenrod,Foundations of Algebraic Topology, Princeton University Press, Princeton, 1952.Google Scholar
  5. [5]
    D. Gromoll, Differenzierbare Strukturen und Metriken positiver Krümmung auf Sphären, Math. Ann.,164 (1966), pp. 353–371.CrossRefMATHMathSciNetGoogle Scholar
  6. [6]
    C. C. Hsiung,The signature and G-signature of manifolds with boundary, J. Differential Geometry,6 (1972), pp. 595–598.MathSciNetGoogle Scholar
  7. [7]
    W. Klingenberg,Contributions to Riemannian geometry in the large, Ann. of Math.,69 (1959), pp. 654–666.CrossRefMATHMathSciNetGoogle Scholar
  8. [8]
    W. Klingenberg, Über Riemannsche Mannigfaltigkeiten mit positiver Krümmung, Comment. Math. Helv.,35 (1961), pp. 47–54.MATHMathSciNetGoogle Scholar
  9. [9]
    H. E. Rauch,A contribution to differential geometry in the large, Ann. of Math.,54 (1951), pp. 38–55.CrossRefMATHMathSciNetGoogle Scholar
  10. [10]
    E. A. Ruh,Krümmung und differenzierbare Struktur auf Sphären, II, to appear in Math. Ann.Google Scholar
  11. [11]
    Y. Shikata,On the differentiable pinching problem, Osaka Math. J.,4 (1967), pp. 279–287.MATHMathSciNetGoogle Scholar
  12. [12]
    M. SugimotoK. ShiohamaH. Karcher,On the differentiable pinching problem, Math. Ann.,195 (1971), pp. 1–16.CrossRefMathSciNetGoogle Scholar

Copyright information

© Nicola Zanichelli Editore 1975

Authors and Affiliations

  • Chuan-Chin Hsiung
    • 1
  1. 1.BethlehemU.S.A.

Personalised recommendations